Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 416, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 22, 2004, 4:48 PM CST for 6 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 4:48 PM CST (22:48 UTC)
- Expired
- Nov 22, 2004, 8:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bexar County, TX, Caldwell County, TX, Comal County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 10 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 222257
FFWEWX
TXC029-055-091-177-187-209-230245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 PM CST MON NOV 22 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
HAYS
CALDWELL
COMAL
GUADALUPE
GONZALES
BEXAR
* UNTIL 845 PM CST
* AT 449 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE
VERY HEAVY RAIN MOVING EAST ACROSS WARNED AREA. ALTHOUGH
SIGNIFICANT RAINFALL HAS MOVED EAST OF THE WARNED AREA.
NUMEROUS ROADS AND LOW WATER CROSSING REMAIN IN FLOOD. IN
ADDITION...RIVERS...CREEKS AND STREAM REMAIN OUT OF BANKS AND
WILL CONTINUE RISING THROUGH THE EVENING.
* LOCATIONS IN THE WARNING INCLUDE BULVERDE...ZORN...WOODCREEK...
WIMBERLEY...UHLAND...STAPLES...SPRING BRANCH...SMITHSON VALLEY...
SAN MARCOS...MARTINDALE...LOCKHART...KYLE...FISCHER...FENTRESS...
DRIPPING SPRINGS...DRIFTWOOD AND CANYON LAKE DAM.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 2965 9878 2931 9876 2918 9844 2955 9813
2946 9808 2944 9787 2919 9762 2942 9729
2966 9723 3001 9765 2995 9769 3030 9816
3002 9828 2973 9859
$$1 follow-up statement
000
WGUS74 KEWX 230012
FFSEWX
TXC029-055-091-177-187-209-230245-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CST MON NOV 22 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 845 PM CST FOR BEXAR...
GONZALES...GUADALUPE...COMAL...CALDWELL AND HAYS COUNTIES...
AT 610 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NO
SIGNIFICANT RAINFALL IN THE WARNED AREA...HOWEVER..NUMEROUS ROADS AS
WELL AS RIVERS..CREEKS AND STREAMS ARE STILL IN FLOOD. IN ADDITION
MANY LOW WATER CROSSINGS WILL HAVE RESIDUAL FLOOD WATER CROSSING
THEM THIS EVENING. MOTORISTS ARE URGED TO AVOID TRAVEL
THIS EVENING...HOWEVER IF YOU MUST TRAVEL..BE AWARE OF LOW WATER
CROSSINGS AND PROCEED WITH CAUTION. IF WATER COVERS THE ROAD..
DO NOT ATTEMPT TO PASS THROUGH.
LOCATIONS IN THE WARNING INCLUDE GARDEN RIDGE...ZORN...WOODCREEK...
WIMBERLEY...WAELDER...UHLAND...TIMBERWOOD PARK...THE DOMINION...
STAPLES...SPRING BRANCH...SMITHSON VALLEY...SAN MARCOS...NEW
BRAUNFELS...MARTINDALE...LULING...LOCKHART...LEON SPRINGS...KYLE...
KINGSBURY...GERONIMO...FISCHER...FENTRESS...DRIPPING SPRINGS...
DRIFTWOOD...CROSS MOUNTAIN...CANYON LAKE DAM AND BULVERDE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2965 9878 2931 9876 2918 9844 2955 9813
2946 9808 2944 9787 2919 9762 2942 9729
2966 9723 3001 9765 2995 9769 3030 9816
3002 9828 2973 9859
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 4:02 PM CST, 46 minutes earlier.
Area forecast discussion, Nov 22, 4:02 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 402 PM CST MON NOV 22 2004 .DISCUSSION...GFS INDICATED TWO MORE WAVES OF RAIN...LATE THIS EVENING THROUGH EARLY TUESDAY AND THEN AROUND NOON TOMORROW. MODELS INDICATE SYSTEM A LITTLE SLOWER MOVING THROUGH SO ADDED LOW POPS FOR EAST TOMORROW EVENING. SEVERE THREAT MAINLHY EAST THIS EVENING AND ACROSS CWA LATER TONIGHT AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 72 50 62 / 80 70 20 0 AUSTIN BERGSTROM INTL AIRPORT 62 72 48 62 / 80 70 20 0 DEL RIO INTL AIRPORT 60 74 46 63 / 50 30 0 0 SAN ANTONIO INTL AIRPORT 65 72 48 61 / 70 60 20 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 12 NOON TUESDAY FOR EASTERN HALF OF SOUTH CENTRAL TEXAS. && 03/01
In the hours before
Special weather statement, Nov 22, 1:25 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 125 PM CST MON NOV 22 2004 TXZ171>173-183>194-202>209-219>225-222005- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- VAL VERDE-WILLIAMSON-WILSON- 125 PM CST MON NOV 22 2004 ...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH CENTRAL THROUGH 200 PM... ...SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY UNTIL 215 PM... ...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES... BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE... WILLIAMSON AND TRAVIS COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY. TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO EASTWARD TO SAN MARCOS AND LULING BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
Special weather statement, Nov 22, 2:00 PM CST, 2 hours 48 minutes before
TXZ171>173-186>194-204>209-219>225-222015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 200 PM CST MON NOV 22 2004 ...TORNADO WATCH IN EFFECT FOR MUCH SOUTH CENTRAL THROUGH 700 PM... ...SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY WILL EXPIRE AT 215 PM... ...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES... BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE... WILLIAMSON AND TRAVIS COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM FOR WILSON COUNTY... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON TUESDAY... THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY. TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO EASTWARD TO SAN MARCOS AND LULING BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
Special weather statement, Nov 22, 2:50 PM CST, 1 hour 58 minutes before
TXZ171>173-186>194-204>209-219>225-222115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CST MON NOV 22 2004 ...TORNADO WATCH IN EFFECT FOR MUCH SOUTH CENTRAL THROUGH 700 PM... ...SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY WILL EXPIRE AT 300 PM... ...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES... BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE... WILLIAMSON AND TRAVIS COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM FOR WILSON COUNTY... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON TUESDAY... THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY. TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY EAST OF SAN ANTONIO TOWARD SAN MARCOS AND LULING BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
Local storm report, Nov 22, 2:58 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CST MON NOV 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/22/2004 BEXAR TX DEPT OF HIGHWAYS
65 ROAD CLOSURES DUE TO FLOODING.
0252 PM FLASH FLOOD AUSTIN 30.31N 97.75W
11/22/2004 TRAVIS TX DEPT OF HIGHWAYS
AT LEAST 32 ROADS CLOSED IN AUSTIN/TRAVIS COUNTY
&&
JPBSpecial weather statement, Nov 22, 3:10 PM CST, 1 hour 38 minutes before
TXZ171>173-186>194-204>209-219>225-222145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 PM CST MON NOV 22 2004 ...TORNADO WATCH IN EFFECT FOR MUCH SOUTH CENTRAL THROUGH 700 PM... ...SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY EXPIRED AT 300 PM... ...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES... BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE... WILLIAMSON AND TRAVIS COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM FOR WILSON COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 600 PM FOR LAVACA COUNTY... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON TUESDAY... SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN... ISOLATED SEVERE WEATHER...AND FLOODING REMAIN A THREAT THROUGH THE AFTERNOON AND EVENING. ALTHOUGH THE HEAVY RAINS HAVE DECREASED IN COVERAGE AND INTENSITY FROM THE WEST...TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY EAST OF SAN ANTONIO TOWARD SEGUIN...SAN MARCOS...LULING AND HALLETTSVILLE BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
Special weather statement, Nov 22, 3:45 PM CST, 1 hour 3 minutes before
TXZ171>173-186>194-204>209-219>225-222245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CST MON NOV 22 2004 ...TORNADO WATCH IN EFFECT FOR MUCH SOUTH CENTRAL THROUGH 700 PM... ...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES... BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE... WILLIAMSON AND TRAVIS COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM FOR WILSON COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 600 PM FOR LAVACA COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 630 PM FOR KARNES AND DEWITT COUNTIES... A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA FROM THE WEST LATER THIS EVENING AND TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:22 PM CST | Flash Flood Warning | EWX | Bastrop | 53 min |
| Nov 21, 8:38 PM CST | Flash Flood Warning | EWX | Lee, Williamson | 2 hr |
| Nov 21, 11:46 PM CST | Flash Flood Warning | EWX | Comal, Hays, Travis, Williamson | 3 hr |
| Nov 22, 1:00 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Kendall, Medina | 3 hr |
| Nov 22, 1:58 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Hays, Kendall and 3 more | 4 hr |
| Nov 22, 2:47 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe | 3 hr |
| Nov 22, 3:55 AM CST | Flash Flood Warning | EWX | Fayette, Lee | 2 hr |
| Nov 22, 5:19 AM CST | Flash Flood Warning | EWX | Gonzales | 41 min |
| Nov 22, 6:08 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee | 3 hr |
| Nov 22, 6:13 AM CST | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Nov 22, 6:59 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Nov 22, 7:37 AM CST | Severe Thunderstorm Warning | EWX | Bexar, Comal | 53 min |
| Nov 22, 8:10 AM CST | Flash Flood Warning | EWX | Hays | 3 hr |
| Nov 22, 8:31 AM CST | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Nov 22, 8:42 AM CST | Severe Thunderstorm Warning | EWX | Comal | 48 min |
| Nov 22, 8:50 AM CST | Severe Thunderstorm Warning | EWX | Guadalupe | 40 min |
| Nov 22, 9:08 AM CST | Tornado Warning | EWX | Guadalupe | 22 min |
| Nov 22, 9:22 AM CST | Flash Flood Warning | EWX | Blanco, Burnet, Travis, Williamson | 4 hr |
| Nov 22, 9:26 AM CST | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe | 64 min |
| Nov 22, 9:41 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 3 hr |
| Nov 22, 9:54 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Nov 22, 10:15 AM CST | Flash Flood Warning | EWX | Lee | 3 hr |
| Nov 22, 11:05 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe | 6 hr |
| Nov 22, 11:15 AM CST | Flash Flood Warning | EWX | Hays | 6 hr |
| Nov 22, 12:40 PM CST | Flash Flood Warning | EWX | Bexar, Comal | 4 hr |
| Nov 22, 1:08 PM CST | Flash Flood Warning | EWX | Lee, Travis, Williamson | 4 hr |
| Nov 22, 1:14 PM CST | Severe Thunderstorm Warning | EWX | Gonzales | 61 min |
| Nov 22, 1:30 PM CST | Flash Flood Warning | EWX | Wilson | 4 hr |
| Nov 22, 2:22 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 38 min |
| Nov 22, 2:57 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 22, 3:35 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Nov 22, 5:45 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.